Jump to content
Acne.org
Search In
Find results that contain...
Find results in...
  • entries
    21
  • comments
    40
  • views
    26471

Here Goes Nothing

hope2013

802 views

I took my first pill of Accutane this morning with breakfast! Eeek! I'm nervous. I took 1 40mg pill with a protein bar, yogurt, and huge glass of water because the protein bar has some fat in it, which helps your body absorb the Accutane. My derm prescribed me to take 1 40mg pill once a day (with breakfast) for the first month. Then, after the first month, I will be back at school and my derm there will continue the treatment.

I am really, really scared for the initial breakout, honestly. I hope it's not bad. I am so sick of acne, that I'm not sure I can handle a terrible initial breakout right before I go back to school. But, I just need to keep telling myself that it will all be worth it in the end. If I get a bad zit or cyst I am going to call my derm and ask if there is anything I can get to help heal them while on Accutane.

I'm going to buy products to use while on Accutane later tonight. I plan to get these items to begin with:

Aquaphor Tub cream

Aquaphor lip balm

Vaseline tub

Saline nasal spray for nosebleeds

Refresh—moisturizing eye drops

desert essence Jajoba hair oil

Leave in conditioner or conditioning hair mask

Itchy scalp & dandruff shampoo

If you have advice, please share it! smile.png



1 Comment


Recommended Comments

I was on accutane several years ago and my biggest friend was vegetable glycerin. I added a few drops to my moisterizer in the morning and slathered my face with it at night and didn't have any dryness, redness or flakiness the entire time. I was only on it for 60 days and ended up having to stop do to extreme bone/joint pain. On day 60 exactly, I literally couldn't get out of bed. I had to call my Dad to come and get me and he had to carry me to the car and drive me to the ER. Scary stuff. I know one of the side effects of Accutane is bone and joint pain, so I would be super mindful of that. A little is normal, but if it starts to really hurt (like bring tears to your eyes) to go from standing to sitting or vice verse, consult your primary care. I let mine go on for over two weeks and it just got worse and worse. I ended up having bone and joint pain for several months after I stopped taking Accutane and still have occasional issues with my left hip. My best friend on the other hand has a great experience. No issues, she cleared up within 3 months and has been clear for 3 years. You just never know with Accutane. Good luck!

Share this comment


Link to comment

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Add a comment...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.

  • Personalized Advice Quiz - All of Acne.org in just a few minutes

×